News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Gastro problems with acid reflux, chest pain, & Left


 Dorine - Sun Feb 27, 2005 3:12 pm

I was admitted to the hospital on Feb. 03, 2005. My blood pressure was high, I was on 100 mg of Metoprolol.
They were weaning me off slowly, (b.p.) was due to Vioxx (started 1999 quit them in July of 2004) then was placed on Celebrex still got very sick stopped using them in January, and all hell broke loose. My blood pressure was out of control, my GERD problem, which had been giving me problems since 1999, got even worse.
Now I had a gastroscopy (1-Sept. 2004, 2- January 05.2005). Also I had a monometry, catheter inserted through the nose to the stomach - Feb. 15.2005; ultrasound Feb. 14.2005.
I am having pains in my left arm going to the back of my neck down to my chest, the funny thing about it today, I started having numbness right down my left leg and toes. The pain is radiating from my chest (heaviness) to my neck and shoulder blade & down my left leg and toes. That worries me a bit, my physician is 40 miles from here. I would like to really know if it is my heart or my GERD problem. I was given a Nitro pump and I have used it and it seemed to help. The problem is I don't know if I should see a doctor immediately or wait to see if all of this will go away.
Sorry I wrote such a long letter,
Thank you very kindly,
Dorine
 Dr. Yasser Mokhtar - Sun Feb 27, 2005 3:51 pm

User avatar Dear Coleen,

Your symptoms sound to me as if the pain you are having is most probably related to your spine rather than a cardiac problem or gerd.

However, you have a major risk factor for coronary disease, but the pain is atypical.

Being taken off of metoprolol can lead to angina or heart attack, but you said you are being weaned under medical supervision and most probably you will be fine.

i don't think that you have to be seen by a physician right away but i would recommend that you call your doctor in the morning and make an appointment to be seen.

If at any point, you think that the pain is getting worse or becomes continuous and you start having sweating and nausea, i would recommend that you go to the nearest emergency department.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 Dorine - Mon Feb 28, 2005 9:04 am

Dear Dr. Yasser Mokhtar,
I , would like to take the time to thank you very much.You were very helpful; it is kinda what I thought ; but was unsure of what was happening to me. I have made a appointment as you suggested and they will see me on Wednesday the 2nd. March,,, thank you again... Keep up the good work,, will let you know what is happening,
Coleen

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here